Mediterranean Journal of Mathematics

, Volume 11, Issue 3, pp 891–903 | Cite as

On Some Quasilinear Elliptic Systems with Singular and Sign-Changing Potentials

  • G. A. Afrouzi
  • Nguyen Thanh Chung
  • Z. Naghizadeh


Using variational methods, we study the existence and nonexistence of nontrivial weak solutions for the quasilinear elliptic system
$$\left\{\begin{array}{ll}- {\rm div}(h_1(|\nabla u|^2)\nabla u) = \frac{\mu}{|x|^2}u + \lambda F_u(x, u, \upsilon)\quad {\rm in}\,\Omega,\\- {\rm div}(h_2(|\nabla \upsilon|^2)\nabla \upsilon) = \frac{\mu}{|x|^2}\upsilon + \lambda F_\upsilon(x,u,\upsilon)\quad {\rm in}\,\Omega,\\u = \upsilon = 0 \qquad \qquad \qquad \qquad \qquad \qquad {\rm in}\, \partial\Omega, \end{array}\right.$$
where \({\Omega \subset \mathbb{R}^N,N \geq 3}\) , is a bounded domain containing the origin with smooth boundary \({\partial \Omega ; h_i, i = 1, 2}\) , are nonhomogeneous potentials; \({(F_u, F_v) = \nabla F}\) stands for the gradient of a sign-changing C 1-function \({F : \Omega \times \mathbb{R}^2 \to \mathbb{R}}\) in the variable \({{w = (u, v) \in \mathbb{R}^2}}\) ; and λ and μ are parameters.

Mathematics Subject Classification (2000)

35B30 35J60 35P15 


Quasilinear elliptic systems Multiplicity Nonexistence Variational methods 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Ambrosetti A., Rabinowitz P.H.: Dual variational methods in critical points theory and applications. J. Funct. Anal. 4, 349–381 (1973)CrossRefMathSciNetGoogle Scholar
  2. 2.
    Bezerrado Ó J.M.: Existence of solutions for quasilinear elliptic equations. J. Math. Anal. Appl. 207, 104–126 (1997)CrossRefMathSciNetGoogle Scholar
  3. 3.
    Boccardo L., de Figueiredo D.G.: Some remarks on a system of quasilinear elliptic equations. Nonlinear Differ. Equ. Appl. 9, 309–323 (2002)CrossRefMATHGoogle Scholar
  4. 4.
    Bonder J.F.: Multiple positive solutions for quasilinear elliptic problems with sign-changing nonlinearities. Abstr. Appl. Anal. 2004(12), 1047–1055 (2004)CrossRefMATHMathSciNetGoogle Scholar
  5. 5.
    Costa D.G., Magalhães C.A.: A variational approach to subquadratic perturbations of elliptic systems. J. Differ. Equ. 111, 103–122 (1994)CrossRefMATHGoogle Scholar
  6. 6.
    Costa D.G., Magalhães C.A.: Existence results for perturbations of the p-Laplacian. Nonlinear Anal. 24, 409–418 (1995)CrossRefMATHMathSciNetGoogle Scholar
  7. 7.
    Djellit A., Tas S.: On some nonlinear elliptic systems. Nonlinear Anal. 59, 695–706 (2004)CrossRefMATHMathSciNetGoogle Scholar
  8. 8.
    Ding L., Xiao S.W.: Solutions for singular elliptic systems involving Hardy–Sobolev critical nonlinearity. Differ. Equ. Appl. 2(2), 227–240 (2010)MATHMathSciNetGoogle Scholar
  9. 9.
    Duan S., Wu X.: The existence of solutions for a class of semilinear elliptic systems. Nonlinear Anal. 73, 2842–2854 (2010)CrossRefMATHMathSciNetGoogle Scholar
  10. 10.
    Figueiredo G.M.: Existence of positive solutions for a class of p&q elliptic problems with critical growth on \({\mathbb {R}^N}\) . J. Math. Anal. Appl. 378, 507–518 (2011)CrossRefMATHMathSciNetGoogle Scholar
  11. 11.
    Furtado M.F., de Paiva F.O.V.: Multiplicity of solutions for resonant elliptic systems. J. Math. Anal. Appl. 319, 435–449 (2006)CrossRefMATHMathSciNetGoogle Scholar
  12. 12.
    He C., Li G.: The existence of a nontrivial solution to the p&q-Laplacian problem with nonlinearity asymptotic to u p-1 at infinity in \({\mathbb {R}^N}\) . Nonlinear Anal. 68, 1100–1119 (2008)CrossRefMATHMathSciNetGoogle Scholar
  13. 13.
    Hsu T.S., Li H.L.: Multiplicity of positive solutions for singular elliptic systems with critical Sobolev–Hardy and concave exponents. Acta Math. Sci. 31(3), 791–804 (2011)CrossRefMATHMathSciNetGoogle Scholar
  14. 14.
    Li G., Liang X.: The existence of nontrivial solutions to nonlinear elliptic equation of pq-Laplacian type on \({\mathbb {R}^N}\) . Nonlinear Anal. 71, 2316–2334 (2009)CrossRefMATHMathSciNetGoogle Scholar
  15. 15.
    Li G., Guo Z.: Multiple solutions for the p&q-Laplacian problem with critical exponent. Acta Math. Sci. 29, 903–918 (2009)CrossRefMATHGoogle Scholar
  16. 16.
    Long J., Yang J.: Existence results for critical singular elliptic systems. Nonlinear Anal. 69, 4199–4214 (2008)CrossRefMATHMathSciNetGoogle Scholar
  17. 17.
    Montefusco E.: Lower semicontinuity of functionals via concentration-compactness principle. J. Math. Anal. Appl. 263, 264–276 (2001)CrossRefMATHMathSciNetGoogle Scholar
  18. 18.
    Ou Z.Q., Tang C.L.: Existence and multiplicity results for some elliptic systems at resonance. Nonlinear Anal. 71, 2660–2666 (2009)CrossRefMATHMathSciNetGoogle Scholar
  19. 19.
    Perera K.: Multiple positive solutions for a class of quasilinear elliptic boundary-value problems. Electron. J. Differ. Equ. 2003(7), 1–5 (2003)Google Scholar
  20. 20.
    Struwe, M.: Variational Methods, 2nd edn. Springer, Berlin (2008)Google Scholar
  21. 21.
    Suo H.M., Tang C.L.: Multiplicity results for some elliptic systems near resonance with a nonprincipal eigenvalue. Nonlinear Anal. 73, 1909–1920 (2010)CrossRefMATHMathSciNetGoogle Scholar
  22. 22.
    Wu, M., Yang, Z.: A class of pq-Laplacian type equation with potentials eigenvalue problem in \({\mathbb {R}^N}\) . Bound. Value Probl. 2009: Article ID 185319 (2009)Google Scholar
  23. 23.
    Zhang J., Zhang Z.: Existence results for some nonlinear elliptic systems. Nonlinear Anal. 71, 2840–2846 (2009)CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer Basel 2013

Authors and Affiliations

  • G. A. Afrouzi
    • 1
  • Nguyen Thanh Chung
    • 2
  • Z. Naghizadeh
    • 1
  1. 1.Department of Mathematics, Faculty of Mathematical SciencesUniversity of MazandaranBabolsarIran
  2. 2.Department of Mathematics and InformaticsQuang Binh UniversityDong Hoi, Quang BinhVietnam

Personalised recommendations